| Model Number |
3854 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the balloon shaft got broke.A 10mmx3.50mm wolverine coronary cutting balloon was selected for use.During the procedure, upon insertion on a 6x24 non-bsc device, it was noted that the shaft broke approximately 30cm deep.The device was removed completely.The procedure was completed with a different device.No patient complications were reported.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was returned in two pieces.There was a complete shaft break present at 82.9 cm distal the end of the strain relief.A visual examination identified that the balloon folds were in a wrapped state and had not been subject to positive pressure.There were no issues noted with the balloon material.All blades were securely bonded and no damage to the blades were noted.All blades were intact within their pads and fully bonded to the balloon material.A visual and tactile examination of the hypotube identified multiple hypotube kinks as well as a shaft polymer extrusion kink at 4mm proximal to the guidewire port.The markerbands and tip and of the device were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.